Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 156, NWS Shreveport, LA

May 25, 2021Harrison County, Texas; Bossier Parish, Caddo Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 25, 2021, 3:45 PM CDT for Harrison County, Texas; Bossier Parish, Caddo Parish, Louisiana. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2021, 3:45 PM CDT (20:45 UTC)
Expired
May 25, 2021, 4:30 PM CDT
In force
45 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bossier Parish, LA, Caddo Parish, LA, Harrison County, TX

The radar

The Shreveport radar (KSHV), 12 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 3:48 PM CDTTSTM WND DMG5 Sse Waskom, TXTREES DOWN OFF OF STATE LINE RD.
May 25, 4:30 PM CDTTSTM WND DMG5 S Benton, LANWS EMPLOYEE REPORTS TREE DOWN AND POWER OUT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.8 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

938 
WUUS54 KSHV 252045
SVRSHV
LAC015-017-TXC203-252130-
/O.NEW.KSHV.SV.W.0156.210525T2045Z-210525T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
345 PM CDT Tue May 25 2021

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Southwestern Caddo Parish in northwestern Louisiana...
  Southwestern Bossier Parish in northwestern Louisiana...
  East central Harrison County in northeastern Texas...

* Until 430 PM CDT.

* At 344 PM CDT, severe thunderstorms were located along a line
  extending from near Karnack to Waskom to near Elysian Fields,
  moving northeast at 40 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Shreveport, Bossier City, Greenwood, Blanchard, Waskom, Benton,
  Mooringsport, Belcher, Fosters, Dixie, Alden Bridge, Ferguson,
  Linton, Cross Lake, Barksdale Air Force Base, Bethany, Red Chute
  and Forbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Damaging winds and continuous cloud to ground lightning are 
occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3280 9368 3265 9360 3243 9358 3234 9404
      3239 9403 3241 9406 3267 9406
TIME...MOT...LOC 2044Z 240DEG 33KT 3260 9414 3245 9408 3236 9410 

HAIL...0.75IN
WIND...60MPH
 
$$

04
3 follow-up statements
071 
WWUS54 KSHV 252106
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
406 PM CDT Tue May 25 2021

LAC015-017-TXC203-252130-
/O.CON.KSHV.SV.W.0156.000000T0000Z-210525T2130Z/
Caddo LA-Bossier LA-Harrison TX-
406 PM CDT Tue May 25 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN CADDO...SOUTHWESTERN BOSSIER PARISHES IN
NORTHWESTERN LOUISIANA AND EAST CENTRAL HARRISON COUNTIES...

At 405 PM CDT, severe thunderstorms were located along a line
extending from Mooringsport to near Blanchard to near Greenwood,
moving northeast at 40 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Shreveport, Bossier City, Greenwood, Blanchard, Waskom, Benton,
Mooringsport, Belcher, Fosters, Dixie, Alden Bridge, Ferguson,
Linton, Cross Lake, Barksdale Air Force Base, Bethany, Red Chute and
Forbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3280 9368 3265 9360 3243 9358 3236 9394
      3242 9401 3248 9406 3267 9406
TIME...MOT...LOC 2105Z 240DEG 35KT 3267 9399 3254 9388 3238 9392 

HAIL...0.75IN
WIND...60MPH
 
$$

04
148 
WWUS54 KSHV 252119
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
419 PM CDT Tue May 25 2021

TXC203-252129-
/O.CAN.KSHV.SV.W.0156.000000T0000Z-210525T2130Z/
Harrison TX-
419 PM CDT Tue May 25 2021

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HARRISON COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3280 9368 3265 9360 3243 9358 3237 9388
      3251 9390 3254 9396 3267 9402
TIME...MOT...LOC 2119Z 240DEG 34KT 3271 9390 3258 9378 3240 9380 

$$

LAC015-017-252130-
/O.CON.KSHV.SV.W.0156.000000T0000Z-210525T2130Z/
Caddo LA-Bossier LA-
419 PM CDT Tue May 25 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN CADDO AND SOUTHWESTERN BOSSIER PARISHES...

At 419 PM CDT, severe thunderstorms were located along a line
extending from near Mooringsport to 6 miles east of Blanchard to near
Shreveport, moving northeast at 40 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Shreveport, Bossier City, Blanchard, Benton, Mooringsport, Fosters,
Dixie, Alden Bridge, Ferguson, Linton, Cross Lake, Barksdale Air
Force Base, Red Chute and Forbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3280 9368 3265 9360 3243 9358 3237 9388
      3251 9390 3254 9396 3267 9402
TIME...MOT...LOC 2119Z 240DEG 34KT 3271 9390 3258 9378 3240 9380 

HAIL...0.75IN
WIND...60MPH
 
$$

04
982 
WWUS54 KSHV 252129
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
429 PM CDT Tue May 25 2021

LAC015-017-252138-
/O.EXP.KSHV.SV.W.0156.000000T0000Z-210525T2130Z/
Caddo LA-Bossier LA-
429 PM CDT Tue May 25 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CADDO AND
SOUTHWESTERN BOSSIER PARISHES WILL EXPIRE AT 430 PM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with these thunderstorms.

LAT...LON 3280 9368 3265 9360 3243 9358 3237 9388
      3251 9390 3254 9396 3267 9402
TIME...MOT...LOC 2128Z 240DEG 33KT 3273 9385 3260 9373 3242 9375 

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:30 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, May 25, 2:30 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
230 PM CDT Tue May 25 2021

.SHORT TERM.../Tonight through Wednesday Night/

Convection to persist along a weak MCS boundary through the
remainder of the afternoon, diminishing early this evening before
reaching MLU/ELD. Could see gusty winds and locally heavy rainfall
with some storms.

A weak upper-trough sweeping east within near zonal flow across
the Red River Valley of north Texas into Arkansas will support
scattered convection overnight mainly north of Interstate 20. On
Wednesday morning, convection to become more widespread across
southern Arkansas into North Louisiana as upper-trough interacts
with lingering boundary that swept across the region today.

Temperatures both tonight and Wednesday night to fall to around
70 degrees, with high temperatures on Wednesday in the mid to
upper 80s. /05/

.LONG TERM.../Thursday through Tuesday/

As we move ahead into the long-term period, upper ridging to our SW
will generally maintain warm and dry conditions during Thursday with
highs in the mid and upper 80s to near 90 degrees. However, a late
season cold front will arrive by late Thursday night through early
Friday with showers and thunderstorms advancing down to I-30 and
then expanding areawide through the day on Friday with the front
slowing its southward progression and potentially stalling briefly.
Looking farther out to Friday night, the front will get some added
forcing from a potent shortwave disturbance diving down across the
Middle Red River Valley late Friday night through Saturday morning.
This shortwave will help to reinforce the front farther south and
aid in additional convection through much of Saturday before both
features advance farther south toward the coast by Saturday night
into Sunday. The threat of severe weather with this shortwave still
appears to be generally low for now with less instability overnight,
but it will be worth monitoring as we get closer to Friday night and
Saturday morning.

Expect below normal temperatures to persist from Saturday through
Sunday with much improved weather on Sunday behind the cold front.
Favorable weather looks to extend into the Memorial Day holiday on
Monday as upper level ridging is expected to return and serve as the
dominant feature through early next week. The GFS does indicate some
subtle signs of possible sea breeze convection during the afternoon
hours both Monday and Tuesday with the ridge weakening slightly, but
the ECMWF is firm in keeping the upper ridge more dominant across
our region and the forecast does generally reflect more of the ECMWF
solution with temperatures returning near normal for late May/early
June.

/19/

&&

.PREV DISCUSSION... /issued 1231 PM CDT Tue May 25 2021/

AVIATION...
With the exception of ELD/MLU, showers and thunderstorms expected
across area terminals through 26/00Z. Conditions to improve
overnight with showers and isolated thunderstorms again possible
across ELD/MLU from 26/12Z-26/18Z. Mainly VFR conditions to
prevail across area terminals with the exception of MVFR ceilings
possible areawide from 26/06Z-26/17Z. Otherwise, south winds 10
knots this afternoon to become 5 knots or less overnight,
increasing to 10 knots again on Wednesday. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  87  71  89 /  30  30   0  10
MLU  69  87  70  89 /  20  30   0  10
DEQ  68  85  69  87 /  30  40  10  10
TXK  70  86  71  88 /  30  30  10  10
ELD  68  87  68  90 /  40  30  10  10
TYR  70  86  71  88 /  20  20   0   0
GGG  69  85  69  86 /  30  20   0   0
LFK  69  87  69  88 /  20  30   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

05/19
Hazardous weather outlook, May 25, 2:53 PM CDT, 52 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
253 PM CDT Tue May 25 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-262000-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
253 PM CDT Tue May 25 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Widespread showers and thunderstorms are likely this afternoon
through early this evening. A few storms could produce strong
gusty winds, locally heavy rain, and localized flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Chances for showers and thunderstorms continue into Wednesday as
a weak upper level low moves across the region. Dry and very warm
conditions are expected on Thursday, but showers and thunderstorms
will return starting late Thursday night and continue on through
Friday and Saturday in association with a late spring season cold
front followed by a strong upper level disturbance. A few storms
could produce gusty winds and locally heavy rain, while isolated
flash flooding cannot be ruled out. More favorable weather will
return on Sunday through the Memorial Day holiday with very low
rain chances.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters is not anticipated through tonight.

19

In the hours before

Special weather statement, May 25, 1:26 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
126 PM CDT Tue May 25 2021

TXZ108-110-124-125-136-137-149-150-251930-
Upshur TX-Gregg TX-Cherokee TX-Smith TX-Camp TX-Wood TX-Franklin TX-
Rusk TX-
126 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SMITH...SOUTHERN FRANKLIN...
NORTHWESTERN RUSK...WOOD...WESTERN UPSHUR...SOUTHWESTERN CAMP...
SOUTHWESTERN GREGG AND NORTHERN CHEROKEE COUNTIES UNTIL 230 PM CDT...

At 126 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Emory to Golden to 6 miles
west of Lindale to near Coffee City to 12 miles southwest of
Frankston. Movement was east at 35 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Tyler, Jacksonville, Kilgore, Whitehouse, Gladewater, Gilmer,
Mineola, Winnsboro, Leesburg, Lindale, Overton, Bullard, Troup,
Quitman, Big Sandy, Hawkins, New London, Arp, Clarksville City and
Scroggins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3296 9531 3302 9531 3303 9503 3262 9490
      3236 9485 3210 9489 3185 9504 3188 9543
      3193 9542 3196 9545 3208 9542 3215 9548
      3218 9546 3223 9549 3230 9545 3236 9545
      3246 9556 3269 9559 3275 9564 3296 9566
TIME...MOT...LOC 1826Z 280DEG 30KT 3295 9565 3272 9558 3248 9551 3218
9554 3195 9569

19
Special weather statement, May 25, 2:30 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
230 PM CDT Tue May 25 2021

TXZ125-126-137-138-149>151-153-252030-
Upshur TX-Gregg TX-Cherokee TX-Panola TX-Harrison TX-Marion TX-
Rusk TX-Shelby TX-
230 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR MARION...HARRISON...PANOLA...
RUSK...NORTHWESTERN SHELBY...EASTERN UPSHUR...GREGG AND NORTHEASTERN
CHEROKEE COUNTIES UNTIL 330 PM CDT...

At 230 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gilmer to near East Mountain to near
Kilgore to near Henderson to 7 miles south of Joinerville to near
Ponta. Movement was east at 35 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Longview, Marshall, Henderson, Kilgore, Carthage, White Oak, Gilmer,
Hallsville, Jefferson, Tatum, Tenaha, Timpson, Ore City, Clarksville
City, Beckville, East Mountain, Deberry, Elysian Fields, Pinehill and
Berea.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3288 9422 3261 9413 3238 9408 3221 9407
      3204 9409 3185 9421 3185 9513 3209 9495
      3221 9491 3240 9488 3270 9494 3287 9499
TIME...MOT...LOC 1930Z 274DEG 32KT 3278 9490 3267 9484 3241 9477 3223
9480 3209 9486 3189 9503

19
Special weather statement, May 25, 3:33 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Shreveport LA
333 PM CDT Tue May 25 2021

TXZ151-153-252115-
Panola TX-Shelby TX-
333 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PANOLA AND
NORTHWESTERN SHELBY COUNTIES UNTIL 415 PM CDT...

At 333 PM CDT, Doppler radar was tracking a strong thunderstorm over
Timpson, or 15 miles northwest of Center, moving northeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Carthage, Tenaha, Timpson, Joaquin, Gary City, Midyett, Deadwood,
Front, Stockman, Woods and Paxton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3180 9443 3186 9446 3188 9446 3192 9451
      3198 9445 3223 9437 3228 9406 3220 9404
      3199 9404 3199 9402 3192 9398 3177 9439
TIME...MOT...LOC 2033Z 222DEG 22KT 3189 9441

04

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:50 AM CDTRiver Flood WarningSHVPanola, Shelby21 days
May 25, 9:10 AM CDTRiver Flood WarningSHVCass, Harrison, Marion8 days
May 25, 1:26 PM CDTSpecial Weather StatementSHVSmith, Upshur, Wood64 min
May 25, 2:30 PM CDTSpecial Weather StatementSHVGregg, Harrison, Marion, Panola, Rusk, Upshur60 min
May 25, 3:16 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola44 min
May 25, 3:33 PM CDTSpecial Weather StatementSHVPanola42 min
May 25, 4:16 PM CDTAreal Flood AdvisorySHVAngelina, Cherokee, Nacogdoches119 min
May 25, 5:04 PM CDTAreal Flood AdvisorySHVAngelina, Nacogdoches, San Augustine116 min
May 25, 5:12 PM CDTAreal Flood AdvisorySHVNacogdoches, Panola, Shelby2 hr
May 25, 5:30 PM CDTSpecial Weather StatementSHVSabine45 min
May 25, 6:29 PM CDTAreal Flood AdvisorySHVSabine2 hr
May 25, 4:24 PM CDTSpecial Weather StatementSHVDe Soto36 min
May 25, 4:28 PM CDTSpecial Weather StatementSHVBossier32 min
May 25, 4:48 PM CDTSpecial Weather StatementSHVBienville, Bossier, Claiborne, Webster42 min
May 25, 5:29 PM CDTSpecial Weather StatementSHVBienville, Claiborne, Lincoln46 min
May 25, 5:34 PM CDTSpecial Weather StatementSHVRed River41 min
May 25, 6:11 PM CDTSpecial Weather StatementSHVRed River49 min
May 25, 6:12 PM CDTSpecial Weather StatementSHVJackson, Lincoln, Union48 min
May 25, 6:13 PM CDTSpecial Weather StatementSHVNatchitoches47 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2021Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.